[ Back to Messages
Posted by Karen
on April 18, 2000 at 17:32:14:
In Reply to: Re: Betaseron posted by lc on April 18, 2000 at 03:56:44:
: : I have had Ms for 19 years, have always been at denial. Now approaching 45 years old,it has been strongly suggested to start this medication. I s there anyone out there that could give me any advice on what i am to expect from this. My left side has never really got full strength back for the last 4 years and just gets worse. Will this med. help me or hurt me.
: Each and every person reacts differently to this drug.some postively,some negatively,and some with no difference.Personally I have reacted postively and saw improvements particularly with fatigue over a 2 month period.You still get bad days and you can still get relapses ....but they are milder and over more quickly......with out having to take steroids(Bonus).However the main reason I take it ,is for the long term effects.It can reduce plaque damage by up to 40% once you have been taking for 18 months or more...that could be the difference between walking or not.So for me there was no choice ,I received only mild side effects in the first 2 weeks and then they went away.(like having a mild cold).But I must stress that everyone reacts differently.Rather like if you polled a group of people taking a brand of headache tablets.some would have postive effects,some no difference and others would react badly.This drug is no different.I take it also because I truly believe that in the next 5 years we will have treatment break throughs and I intend on being as fit as I can be to reap their benefits.Your choice but what have you got to loose?and if it doesnot suit you ,you can always stop!.
: Best of luck.
I just wanted to thank Ic for their response to my request, it was very inspiring and helpful to me. thanks again,,